uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
q-Calculus as operational algebra
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2009 (English)In: Proceedings of the Estonian Academy of Sciences, ISSN 1736-6046, Vol. 58, no 2, 73-97 p.Article in journal (Refereed) Published
Abstract [en]

This second paper on operational calculus is a continuation of Ernst, T. q-Analogues of some operational formulas. Algebras Groups Geom., 2006, 23(4), 354-374. We find multiple q-analogues of formulas in Carlitz, L. A note on the Laguerre polynomials. Michigan Math. J., 1960, 7, 219-223, for the Cigler q-Laguerre polynomials (Ernst, T. A method for q-calculus. J. Nonlinear Math. Phys., 2003, 10(4), 487-525). The q-Jacobi polynomials (Jacobi, C. G. J. Werke 6. Berlin, 1891) are treated in the same way, we generalize further to q-analogues of Manocha, H. L. and Sharma, B. L. (Some formulae for Jacobi polynomials. Proc. Cambridge Philos. Soc., 1966, 62, 459-462) and Singh, R. P. (Operational formulae for Jacobi and other polynomials. Rend. Sem. Mat. Univ. Padova, 1965, 35, 237-244). A field of fractions for Cigler's multiplication operator (Cigler, J. Operatormethoden fur q-Identitaten II, q-Laguerre-Polynome. Monatsh. Math., 1981, 91, 105-117) is used in the computations. The formulas for q-Jacobi polynomials are mostly formal. We find q-orthogonality relations for q-Laguerre, q-Jacobi, and q-Legendre polynomials using q-integration by parts. This q-Legendre polynomial is given here for the first time, we also find its q-difference equations. An inequality for a q-exponential function is proved. The q-difference equation for (p)phi(p-1) (a(1),...,a(p); b(1),...,b(p-1)vertical bar q, z) is given improving on Smith, E. R. Zur Theorie der Heineschen Reihe und ihrer Verallgemeinerung. Diss. Univ. Munchen 1911, p. 11, by using e(k) = elementary symmetric polynomial. Partial q-difference equations for the q-Appell and q-Lauricella functions are found, improving on Jackson, F. H. On basic double hypergeometric functions. Quart. J. Math., Oxford Ser., 1942, 13, 69-82, and Gasper, G. and Rahman, M. Basic hypergeometric series. Second edition. Cambridge, 2004, p. 299, where q-difference equations for q-Appell functions were given with different notation. The q-difference equation for Phi(1) can also be written in canonical form, a q-analogue of [p. 146] Mellin, H. J. Uber den Zusammenhang zwischen den linearen Differential- und Differenzengleichunge, Acta Math., 1901, 25, 139-164.

Place, publisher, year, edition, pages
2009. Vol. 58, no 2, 73-97 p.
Keyword [en]
q-difference equations, q-Laguerre, q-Jacobi polynomials, q-Legendre polynomials, q-orthogonality, formal equality, q-Appell function, q-Lauricella function, Rodriguez operator
National Category
URN: urn:nbn:se:uu:diva-128390DOI: 10.3176/proc.2009.2.01ISI: 000267434700001OAI: oai:DiVA.org:uu-128390DiVA: diva2:331516
Available from: 2010-07-23 Created: 2010-07-20 Last updated: 2010-07-23Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text
By organisation
Department of Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 168 hits
ReferencesLink to record
Permanent link

Direct link